Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
AB259

Medication Help

Recommended Posts

AB259    0

My 82 year old Mom has Parkinson dementia for the past three years. I am hoping someone can assist me. About three weeks ago my Mom's neuro put her on Namzaric,  ( She is still on the last week of starter back )for 28 days. Because this is a combination of Namenda and Aricept, I am giving this to my Mom in the morning. I am aware this should be given before bedtime but when my Mom was on 10 mg Aricept alone for 2 years she had horrific nightmares so I started giving it to the AM about a year ago.  Here is here drug schedule:

5 AM Carp/Lev

7:30 Namzaric

10:00 AM Carp/Lev

2:00 PM Carp/Lev

5:00 PM Carp/Lev

7:00 PM amlodipin

My Mom is always extremely tired now, (the neuro has stated unless your left hand shaking bothers her, she can go to 3 carp/Lev a day. ) to the point where she could walk the mall in the morning with her nurses aide, three weeks ago, and today she lacks any sort of energy for walking, Do you think the timing of her meds need to be adjusted ? I know Aricept is in Namzaric but do you think I can retry before bedtime again ? or do you think it will be the same result ?

My Mom has always gone to bed early,( 7:30 PM)  as she is an early riser. Any help will be greatly appreciated !!

 

 

 

 

Share this post


Link to post
Share on other sites
MComes RPH    182

My thinking is that the Sinement doses may be too close together, cause the drowsiness. I would try to dose them at 5:00am, 10:00am, 3:00pm, and 7:00pm. I have noticed that the sinemet doses are not equally separated by time and maybe by separating them by the same amount of time this may reduce the drowsiness. 

I would also try making a journal of what time she takes each medication and any PD symptoms she may be having. This way you will see a trend and be able to adjust the timing. If you look on my main forum page you will see any entry labeled "Medication Schedule." Keep in mind you must have Microsoft office to use it, but it is one of the best tools I have come up with to really help fine tine a medication regime. You can put in the medication, strength, how many tablets are taken at any specific time, and a place for any effects that may happen.This is not only a great tool for the patient, but also for the Dr. You can do this daily and either fax or email them to the Dr a few days before the appointment. This way you will not have to spend the majority of the visit explaining what has happened since your last visit. From my experience, Dr's love this.

As far as changing the Namzaric to bedtime, I would not recommend this due to the issue she had previously with the Aricept.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites
AB259    0

Thank you so much ! Do you think taking the Namzaric in the afternoon would be ok ? I appreciate any help I am trying to get this regimene done. I noticed if I give my mom Namzaric and Siminet within the same hour she gets very confused ! Is this possible ? Or just the disease of dementia ?

Share this post


Link to post
Share on other sites
MComes RPH    182

Giving the Namzaric in the afternoon is absolutely fine. As far as the Namzaric and Sinemet together causing confusion when she takes them at the same time is probably not the disease or dementia, but rather a small interaction between one of the compounds of Namzaric and Sinemet.

By this I mean that one of the ingredients in Namzaric, Memantine, can cause an increase in the effects and side effects of the Sinemet. The result can be drowsiness and confusion. The best alternative would be to separate them by at least an hour. I would also recommend keeping a journal to track what effects she is having after she takes her medication and the time of medication administration and this effect of confusion.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×